Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Irregular menstruation, thick chin hair. Hormonal dysfunction? What should we do?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4763 Questions
Question
My sister is 22yr old.She experiances irregular mentruation (within 15- 20 days).
Also she has got thick hairs on chin. We suspect hormonal dysfuction.
Can you suggest exact diagosis with treatment or any doctor to be consulted?
Posted Wed, 23 May 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Aashish Raghu 57 minutes later
Hi there.

Thanks for the query.

Has your sister put on weight or lost weight recently ?

Are her menstrual cycles delayed ?

There could be many causes for this clinical picture but most probable diagnosis is Polycystic ovarian disease (PCOD).

In this disease, there is hormonal disturbance which causes ovarian troubles and hence menstrual disturbance, high chance of diabetes, gaining weight, infertility as well.

Your sister needs to get an Ultrasound of her ovaries and other pelvic organs. In PCOD there will be few or multiple follicular cysts seen. Also hormonal tests of FSH, LH, Estrogen, Progesterone, Androstenedione, Thyroid hormones will be needed.

Once confirmed as PCOD, the treatment is mainly medical treatment with Oral contraceptive pills for some time will her menstrual cycles become regular. But most important is exercising to lose weight and becoming fit. If exercise is not done then the hormonal imbalance will still be there. Proper diet consisting of low carbohydrates, low fat diet with plenty of fresh fruits and XXXXXXX leafy vegetables. Drink plenty of water. Do daily brisk walking for 40 minutes. Avoid junk food, pastries, colas. If she has PCOD she will also have diabetes so be very careful with her diet.

Kindly show her to a leading Gynecologist and get her examined completely and also get the tests done as mentioned above. Once diagnosis is confirmed by ultrasound and hormones tests, the treatment can begin, but as I mentioned again, diet and exercise are the most important for cure and not just the medication alone.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing good health.

Regards,




Above answer was peer-reviewed by
 
Follow-up: Irregular menstruation, thick chin hair. Hormonal dysfunction? What should we do? 12 minutes later
Can you suggest few of the best Gynecologist, preferably female.
 
 
Answered by Dr. Aashish Raghu 37 minutes later
Hi XXXXXXX

You can consult a Gynecologist at any of the leading Hospitals like Manipal, Apollo, Mallya, Fortis, Yashodha etc. Most Gynecologists in India are female more than male. So high chance of finding a good Gynecologist in any good Hospital.

I hope I have answered your query.

Wishing good health.

Regards,

Above answer was peer-reviewed by
 
Follow-up: Irregular menstruation, thick chin hair. Hormonal dysfunction? What should we do? 9 minutes later
Thanks for your support. It will be very helpful to us.
Thank you very much
 
 
Answered by Dr. Aashish Raghu 7 minutes later
Hi XXXXXXX

You're Welcome. Please do follow up with me about your Sister's health progress.

Wishing speedy recovery.

Regards,

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor